MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y358H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number qkmjlj and no non-conformances related to the reported complaint condition were identified.(b)(4) to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Photos upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: it is stated: "the suture was broken while during the c- section operation".Seems like in this single procedure just 1 suture presented the breakage.Please clarify how many sutures broke during suturing on this one patient during this single surgical procedure? so the doctor was reported that it happen for her just twice attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.For this patient who underwent a c-section and the sutures broke: in the event, it was stated the procedure was delayed due to the suture breakage for an unknown amount of time.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? how long was the procedure delay? note: events reported in 2210968-2021-06789.
 
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2021 and suture was used.During the procedure, the suture broke.They procedure was delayed.There were no adverse patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 8/2/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: was a pc already created to represent the 9 suture breakages with this same lot number from this other physician? if yes, please provide pc number no, the 9 suture breakages are from the same lot and reported in this product complaint number as well.Therefore, no other pc number.Please help to revise the product involved from 1 to 9.If a pc has not been created to represent the 9 suture breakages with this lot number, then please create a new pc as soon as possible.The alert date of the new pc would be (b)(6) 2021, which is the date the new information was received confirming the 9 suture breakages.No need other pc number as the 9 suture breakages are covered in this pc.For this patient who underwent a c-section and the sutures broke: in the event, it was stated the procedure was delayed due to the suture breakage for an unknown amount of time.Was the patient treatment or post-operative care altered in anyway due to the prolonged surgery time? if yes, please explain.Was there any patient impact (ie.Additional treatment required) and/or adverse patient outcome due to the prolonged surgery? how long was the procedure delay? there is no impact to the patient, just only delay for finish the operation because the suture broke while the surgeon suturing the fascia, so the surgeon must be reapply the suture.Note: events reported in 2210968-2021-06789, 2210968-2021-06790, 2210968-2021-06877, 2210968-2021-06878, 2210968-2021-06879, 2210968-2021-06880, 2210968-2021-06881, 2210968-2021-06882 and 2210968-2021-06883.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 08/25/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Photo analysis summary: upon visual inspection of the five pictures received to ethicon inc for evaluation, it was observed an opened box and two opened samples with a suture apparently damaged of product code y358.One of the samples was used to compare the condition or packaging type.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.H6 investigation findings: c22 - procedure related photo.Related events captured via 2210968-2021-06789, 2210968-2021-06790, 2210968-2021-06877, 2210968-2021-06878, 2210968-2021-06879, 2210968-2021-06880, 2210968-2021-06881, 2210968-2021-06882 and 2210968-2021-06883.

Brand Name
MONOCRYL SUTURE 36"(90CM) 0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12242554
Report Number2210968-2021-06790
Device Sequence Number3963054
Product Code GAN
UDI-Device Identifier10705031059023
UDI-Public10705031059023
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberY358H
Device Catalogue NumberY358H
Device Lot NumberQKMJLJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/28/2021
08/02/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/02/2021
08/25/2021
Patient Sequence Number1